MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S ANTI-HCV REAGENT KIT; HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43)

ABBOTT GMBH ALINITY S ANTI-HCV REAGENT KIT; HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43)
Catalog Number 06P04-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed false positive alinity s anti-hcv results generated on two alinity s systems (b)(6) during a sensitivity/specificity study for multiple samples when compared to alinity s anti-hcv ii and confirmatory testing.The customer confirmed the new result values did not call into question any previously reported results.The following results were provided: (b)(6) anti-hcv (on (b)(6) results = 2.16 s/co, 1.96 s/co, 1.98 s/co, anti-hcv ii result = 0.03 s/co, confirmatory result = nonreactive.(b)(6) anti-hcv (on (b)(6) results = 1.93 s/co (on a different lot), 2.09 s/co, 1.70 s/co, anti-hcv ii result = 0.03 s/co, confirmatory result = nonreactive.(b)(6) anti-hcv results (on (b)(6) = 1.56 s/co, 1.60 s/co, 1.56 s/co, anti-hcv ii result = 0.04 s/co, confirmatory result = nonreactive.There was no impact to patient management.
 
Additional Manufacturer Narrative
Additional information for section a1 patient identifier: (b)(6).All other available patient information was included.Additional patient details are not provided.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Additional information provided in section b5.
 
Event or Problem Description
The customer observed false positive alinity s anti-hcv results generated on two alinity s systems (b)(6) during a sensitivity/specificity study for multiple samples when compared to alinity s anti-hcv ii and confirmatory testing.The customer confirmed the new result values did not call into question any previously reported results.The following results were provided: (b)(6), anti-hcv (on (b)(6), results = 2.16 s/co, 1.96 s/co, 1.98 s/co, anti-hcv ii result = 0.03 s/co, confirmatory result = nonreactive.(b)(6), anti-hcv (on (b)(6), results = 1.93 s/co (on a different lot), 2.09 s/co, 1.70 s/co, anti-hcv ii result = 0.03 s/co, confirmatory result = nonreactive.(b)(6), anti-hcv results, (on (b)(6) = 1.56 s/co, 1.60 s/co, 1.56 s/co, anti-hcv ii result = 0.04 s/co, confirmatory result = nonreactive.There was no impact to patient management.Update: additional details were provided by the customer.Nat testing is done on site if the sample has repeat reactive results.If nat result is non-reactive, the sample is sent to an offsite testing facility (ortho).If nat result is consistent, offsite testing is not required.(b)(6) nat = nonreactive, ortho testing = nonreactive, (b)(6) nat = nonreactive, ortho testing = nonreactive, (b)(6) nat = nonreactive, ortho testing = nonreactive.
 
Event or Problem Description
The customer observed false positive alinity s anti-hcv results generated on two alinity s systems (b)(6) during a sensitivity/specificity study for multiple samples when compared to alinity s anti-hcv ii and confirmatory testing.The customer confirmed the new result values did not call into question any previously reported results.The following results were provided: (b)(6), anti-hcv (on (b)(6) results = 2.16 s/co, 1.96 s/co, 1.98 s/co, anti-hcv ii result = 0.03 s/co, confirmatory result = nonreactive.(b)(6) anti-hcv (on (b)(6) results = 1.93 s/co (on a different lot), 2.09 s/co, 1.70 s/co, anti-hcv ii result = 0.03 s/co, confirmatory result = nonreactive.(b)(6), anti-hcv results (on (b)(6) = 1.56 s/co, 1.60 s/co, 1.56 s/co, anti-hcv ii result = 0.04 s/co, confirmatory result = nonreactive.There was no impact to patient management.Update: additional details were provided by the customer.Nat testing is done on site if the sample has repeat reactive results.If nat result is non-reactive, the sample is sent to an offsite testing facility (ortho).If nat result is consistent, offsite testing is not required.(b)(6) nat = nonreactive, ortho testing = nonreactive, (b)(6) nat = nonreactive, ortho testing = nonreactive, (b)(6) nat = nonreactive, ortho testing = nonreactive.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed.Detailed sample donor history including information about recent vaccinations, drug usage/medication, and information about the donors¿ general medical condition was unavailable.Considering the nonreactive alinity s anti-hcv ii, the nonreactive nat, and the nonreactive ortho results, it is difficult to definitively label these compiled sample results as true antibody positive.Additionally, improved assay performance over assays from earlier, or even the same generation can cause discrepant results between different serologic platforms and inconsistency on repeat testing.Ticket trending review did not identify any trends for the likely cause list or lot number(s).Device history record review did not identify any potential non-conformances, non-conformances, or deviations associated with the complaint lot(s).Overall reactive rates of the complaint lot(s) across (b)(6) (usa), applicable peer sites and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma monitoring group, (b)(6) (usa), and their peer sites the performance of the alinity s anti-hcv assay complaint lot(s) is within product requirements and comparable to the other lots analyzed in the comparison.At (b)(6) (usa), the specificity performance of the complaint lot(s) is comparable to peers.Labeling was reviewed which adequately addresses the current issue.Based on the investigation, the alinity s anti-hcv reagent is performing as intended, no systemic issue or deficiency of the alinity s anti-hcv reagent, lot 62165be00, was identified.

Brand Name
ALINITY S ANTI-HCV REAGENT KIT
Common Device Name
HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43)
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20693922
Report Number3002809144-2024-00321
Device Sequence Number8584952
Product Code QHM
UDI-Device Identifier00380740117191
UDI-Public(01)00380740117191(17)250214(10)62165BE00
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
BL 125677
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Catalogue Number06P04-60
Device Lot Number62165BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/27/2024
12/18/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/16/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6),; ALNTY S SYSTEM, 06P16-01, (B)(6),; ALNTY S SYSTEM, 06P16-01, (B)(6),; ALNTY S SYSTEM, 06P16-01, (B)(6),; ALNTY S SYSTEM, 06P16-01, (B)(6),; ALNTY S SYSTEM, 06P16-01, (B)(6).
Patient SexUnknown